Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 4, 2001, 1:01 AM CDT for 5 counties in Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 4, 2001, 1:01 AM CDT (06:01 UTC)
- Expired
- May 4, 2001, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
Counties Briscoe County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Swisher County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 1:15 AM CDT | Flash Flood | Hale Center, TX | I-27 was flooded and subsequently closed due to a rapid rise of water. |
| May 4, 1:30 AM CDT | Flash Flood | North Portion, TX | Portions of Highway 256 were reported flooded. |
| May 4, 1:30 AM CDT | Flash Flood | West Portion, TX | Highway 70 northwest of Floydada was flooded in several places. |
| May 4, 1:30 AM CDT | Flash Flood | East Portion, TX | Several secondary roads in the eastern portion of the county were reported flooded including Highway 86. |
| May 4, 1:30 AM CDT | Flash Flood | West Portion, TX | Several secondary roads in the western portion of the county were reported flooded including Highway 207. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 040604 FFWLBB TXC045-153-189-191-437-040900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 101 AM CDT FRI MAY 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... HALL COUNTY IN THE PANHANDLE OF TEXAS HALE COUNTY IN NORTHWEST TEXAS FLOYD COUNTY IN NORTHWEST TEXAS SWISHER COUNTY IN THE PANHANDLE OF TEXAS BRISCOE COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 400 AM CDT * AT 100 AM CDT...A LARGE AREA OF VERY HEAVY RAIN WAS ALONG A LINE FROM SOUTHWEST HALE COUNTY...THROUGH NORTHERN FLOYD COUNTY AND OVER MOST OF HALL COUNTY. THE AREA OF HEAVY RAIN WAS MOVING SLOWLY NORTH. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 9:30 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 3, 9:30 PM CDT, 3 hours 31 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 930 PM CDT THU MAY 3 2001 THUNDERSTORMS HAVE WEAKENED DURING PAST HOUR AND SITUATION LOOKS TO BE EVOLVING INTO HEAVY RAIN THREAT WITH INCREASING LOW LEVEL JET AND LOTS OF JUICY AREA AHEAD OF COLD FRONT ACROSS THE NW HALF OF THE AREA. DRY LINE HAS RETREATED INTO EASTERN NEW MEXICO WHILE COLD FRONT HAS REMAINED QUASI-STATIONARY FROM THE EASTERN PANHANDLE INTO THE NORTHWESTERN SOUTH PLAINS. HAVE DECIDED TO MENTION LOCALLY HEAVY RAIN IN ZONE UPDATE WITH LOCALIZED FLOODING POSSIBLE. THUNDERSTORMS SHOULD CONTINUE TO SLOWLY WEAKEN AS AIRMASS SLOWLY STABILIZES TOWARD MIDNIGHT. STILL A FEW LARGE HAIcL REPORTS WILL BE POSSIBLE. .LUB...NONE. JAMES
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:00 PM CDT | Flash Flood Warning | LUB | Bailey | 3 hr |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 46 min |
| May 3, 7:33 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 42 min |
| May 3, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 8:18 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 42 min |
| May 3, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
| May 3, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 45 min |
| May 3, 8:40 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 3 hr |
| May 3, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 46 min |
| May 3, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| May 3, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 47 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 13 min |
| May 3, 9:42 PM CDT | Flash Flood Warning | LUB | Terry | 3 hr |
| May 3, 9:42 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| May 3, 10:10 PM CDT | Flash Flood Warning | LUB | Swisher | 3 hr |
| May 3, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 10:45 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran | 3 hr |
| May 3, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 61 min |
| May 3, 11:10 PM CDT | Flash Flood Warning | LUB | Hockley | 3 hr |
| May 3, 11:40 PM CDT | Flash Flood Warning | LUB | Briscoe | 3 hr |
| May 4, 1:53 AM CDT | Flash Flood Warning | LUB | Bailey, Castro, Lamb, Parmer | 2 hr |
| May 4, 12:15 PM CDT | Flash Flood Warning | LUB | Parmer | 2 hr |
| May 4, 1:08 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.